| Catalog Number |
00223200518 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Aseptic loosening (4883)
| Date of Event |
06/20/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item# 00223200206; lot# 65704811.Item# 02.03150.040; lot# unknown.G2: foreign - event occurred in australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that the patient underwent a primary surgery approximately one (1) year and three (3) months ago to receive a hip arthroplasty and a cable ready gtr plate and cables.When the case was done, there was a non-zb bone graft put in between the cable ready plate and the hip stem.Subsequently, the graft did not take which caused the plate and cables to become loose.The patient underwent a reoperation approximately three (3) weeks ago to remove the plate and cables.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: bony deficiency lateral to the femoral component proximally and radiolucency at mid-distal femoral stem are noted.The femoral stem is grossly neutral within the femoral shaft.The proximal 2 cables are disrupted with metal fraying of the cables.Generalized osteoporosis is noted, a possible risk factor for graft failure, femoral component loosening and loosening of metal cables.Review of the device history record(s) identified no deviations or anomalies during manufacturing.It was reported that a non-zb bone graft was put in between the cable ready plate and the hip stem which did not take and potentially contributed to the failure of the implant structure.Additionally, review of the provided x-rays noted disrupted cables and risk factors for graft failure.As multiple contributing factors are present, a definitive root cause cannot be determined.The event was confirmed.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.